MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Patient had a primary left tka on (b)(6) 2022.The patient fell and had a periprosthetic fracture around the femur b2.Underwent revision for all components except the patella.Tibial baseplate was revised due to change the construct.
 
Event or Problem Description
Patient had a primary left tka on august 5th, 2022.The patient fell and had a periprosthetic fracture around the femur b2.Underwent revision for all components except the patella.Tibial baseplate was revised due to change the construct.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed through medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient sustained a fall approximately one month following primary total knee arthroplasty necessitating revision to a modular rotating hinge implant due to periprosthetic fracture of the femur.I can confirm that both the primary and revision implants occurred since i was able to see x-rays and also operation reports.The root cause of this event appears apparent.The patient has an elevated bmi and sustained a fall which resulted in a periprosthetic fracture of the femur.Possibly, a contributing factor however was the fact that a very thick and constrained implant was utilized without a stem extension on the femur.Therefore a fall with a valgus or varus or rotational force could more easily cause a fracture than if a stem extension was in place.I certify that i have completed the medical risk assessment form to the best of my abilities as a health care professional and that my opinions solely reflect my personal and independent medical judgement and analysis." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture of the femur.A review of the provided medical records by a clinical consultant indicated: "this patient sustained a fall approximately one month following primary total knee arthroplasty necessitating revision to a modular rotating hinge implant due to periprosthetic fracture of the femur.I can confirm that both the primary and revision implants occurred since i was able to see x-rays and also operation reports.The root cause of this event appears apparent.The patient has an elevated bmi and sustained a fall which resulted in a periprosthetic fracture of the femur.Possibly, a contributing factor however was the fact that a very thick and constrained implant was utilized without a stem extension on the femur.Therefore a fall with a valgus or varus or rotational force could more easily cause a fracture than if a stem extension was in place.I certify that i have completed the medical risk assessment form to the best of my abilities as a health care professional and that my opinions solely reflect my personal and independent medical judgement and analysis." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS FEM COMPONENT CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17438308
Report Number0002249697-2023-00866
Device Sequence Number21077316
Product Code MBH
UDI-Device Identifier07613327050387
UDI-Public07613327050387
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K042993
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5515-F-401
Device Lot NumberIEY7HII47V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight109 KG